Get email alerts Get Celiac.com E-mail Alerts  




Celiac.com Sponsor:
Celiac.com Sponsor:




Ads by Google:






   Get email alerts  Subscribe to FREE Celiac.com email alerts

Med Absorption
0

6 posts in this topic

I tested negative for celiac through blood and biopsy. However my dr also ordered a barium small bowel X-ray and the results showed segmentation indicating malabsorption suggesting possible celiac. So I stayed gluten free.

I'm currently at a week and a half on the paleo diet and have felt great. Until the past 3 days. About an hour after I take my morning meds I get stomach cramps, diarrhea and feel out of it and light headed. I take synthroid, celexa, Xanax, and lamictal. Is it possible that my gut has healed and I'm absorbing the meds better and my dosages need lowered?

0

Share this post


Link to post
Share on other sites


Ads by Google:

I tested negative for celiac through blood and biopsy. However my dr also ordered a barium small bowel X-ray and the results showed segmentation indicating malabsorption suggesting possible celiac. So I stayed gluten free.

I'm currently at a week and a half on the paleo diet and have felt great. Until the past 3 days. About an hour after I take my morning meds I get stomach cramps, diarrhea and feel out of it and light headed. I take synthroid, celexa, Xanax, and lamictal. Is it possible that my gut has healed and I'm absorbing the meds better and my dosages need lowered?

I'm not in the medical field and can only speak for the thryoid hormone replacement drug (synthryoid).  I'm in the same place as you.  Newly diagnosed.  My thyroid has been swinging back and forth from hyper to hypo this past year (was steadily hypo since '97).  I think developing celiac disease might have caused the swinging or maybe it's just perimenopause cause I'm in that too).  We backed down my dosage and have been slowly creeping back up hoping for better absorption.  Hyper symptoms are typically feeling hot all the time, not needing much sleep, muscle weakness, hand tremors, higher blood pressure.  I would suspect your other meds.  

 

By the way, I think celiac disease and being hyper thyroid has made me very anxious.   Just ask my family.    

0

Share this post


Link to post
Share on other sites

Swinging back and forth from hypo to hyper thyroid is a typical process in Hashimoto's Thyroiditis patients.  Hashimoto's is more common with celiac disease.

 

As the gut heals it is able to absorb nutrients better.  So meds may have to be adjusted down.

0

Share this post


Link to post
Share on other sites

Thanks for your responses. I do not have hashimoto's. I had my thyroid removed in 2005 due to cancer. Had my levels checked in February and they were good. I don't really feel like I'm hyper. No anxiety, fast heart rate, shakiness.

I put in a call to my psych to see if it could be my other meds so we will see. :)

0

Share this post


Link to post
Share on other sites

My psych had me split the dosage on my celexa to half a tab in the am and half in the pm. I still had the stomach cramps and diarrhea this morning. But I also had them after eating lunch today too. I'm wondering if its something I'm eating causing this.

In the morning I have a cup of coffee with a tablespoon of raw honey and a tablespoon of coconut oil. Today for lunch I had romaine lettuce, tomato, hard boiled egg, leftover pork steak, and olive oil as a salad. The diarrhea hit almost immediately after I finished lunch.

Thoughts?

0

Share this post


Link to post
Share on other sites




My psych had me split the dosage on my celexa to half a tab in the am and half in the pm. I still had the stomach cramps and diarrhea this morning. But I also had them after eating lunch today too. I'm wondering if its something I'm eating causing this.

In the morning I have a cup of coffee with a tablespoon of raw honey and a tablespoon of coconut oil. Today for lunch I had romaine lettuce, tomato, hard boiled egg, leftover pork steak, and olive oil as a salad. The diarrhea hit almost immediately after I finished lunch.

Thoughts?

Food allergies or intolerances?  They can develop at any time.  I"d start with the egg first.  Don't forget that some allergies are delayed (up to 48 hours).  On the other hand, it could be a parasite or bacterial imbalance of the gut.    Finally, what are the side effects for each of your meds?  

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
0